Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Convergence and finite determination of formal CR mappings

Authors: M. S. Baouendi, P. Ebenfelt and Linda Preiss Rothschild
Journal: J. Amer. Math. Soc. 13 (2000), 697-723
MSC (2000): Primary 32H02
Published electronically: June 22, 2000
MathSciNet review: 1775734
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a formal mapping between two real-analytic hypersurfaces in complex space is convergent provided that neither hypersurface contains a nontrivial holomorphic variety. For higher codimensional generic submanifolds, convergence is proved e.g. under the assumption that the source is of finite type, the target does not contain a nontrivial holomorphic variety, and the mapping is finite. Finite determination (by jets of a predetermined order) of formal mappings between smooth generic submanifolds is also established.

References [Enhancements On Off] (What's this?)

  • [A] M. Artin, On the solution of analytic equations, Invent. Math. 5 (1969), 277-291. MR 38:344
  • [AM] M. F. Atiyah and I. G. Macdonald, Introduction to Commutative Algebra, Addison-Wesley, Reading, MA, 1969. MR 39:4129
  • [BER1] M. S. Baouendi, P. Ebenfelt, and L. P. Rothschild, Algebraicity of holomorphic mappings between real algebraic sets in $\mathbb C^{n}$, Acta Math. 177 (1996), 225-273. MR 99b:32030
  • [BER2] -, CR automorphisms of real analytic CR manifolds in complex space, Comm. Anal. Geom. 6 (1998), 291-315. MR 99i:32024
  • [BER3] -, Parametrization of local biholomorphisms of real analytic hypersurfaces, Asian J. Math. 1 (1997), 1-16. MR 99b:32022
  • [BER4] -, Real Submanifolds in Complex Space and Their Mappings, Princeton Math. Ser. 47, Princeton Univ. Press, Princeton, NJ, 1999. MR 2000b:32066
  • [BER5] -, Rational dependence of smooth and analytic CR mappings on their jets, Math. Ann. 315 (1999), 205-249. CMP 2000:04
  • [BR] M. S. Baouendi and L. P. Rothschild, Geometric properties of mappings between hypersurfaces in complex space, J. Differential Geom. 31 (1990), 473-499. MR 91g:32032
  • [B] V. K. Beloshapka, A uniqueness theorem for automorphisms of a nondegenerate surface in complex space, Math. Notes 47 (1990), 239-242. MR 91j:32019
  • [BK] E. Brieskorn and H. Knörrer, Plane Algebraic Curves (Translated from the German by John Stillwell), Birkhäuser Verlag, Basel-Boston, Mass., 1986. MR 88a:14001
  • [C] E. Cartan, Sur la géométrie pseudo-conforme des hypersurfaces de deux variables complexes, I, Ann. Math. Pura Appl. 11 (1932), 17-90 (or Oeuvres II, 1231-1304).
  • [DA] J. D'Angelo, Several Complex Variables and the Geometry of Hypersurfaces, Studies in Advanced Math., CRC Press, Boca Raton, 1993. MR 94i:32022
  • [CM] S. S. Chern and J. K. Moser, Real hypersurfaces in complex manifolds, Acta Math. 133 (1974), 219-271. MR 54:13112
  • [Go1] X. Gong, Divergence of the normalization of real-analytic glancing hypersurfaces, Comm. Partial Differential Eq. 19 (1994), 643-654. MR 95f:58079
  • [Go2] -, Divergence of the normalization for real Lagrangian surfaces near complex tangents, Pacific J. Math. 176 (1996), 311-324. MR 98e:32028
  • [Gu] R. C. Gunning, Introduction to Holomorphic Functions of Several Variables., Vols. I, II, and III, The Wadsworth & Brooks/Cole Mathematics Series, Pacific Grove, CA, 1990. MR 92b:32001a; MR 92b:32001b; MR 92b:32001c
  • [Ha] R. Hartshorne, Algebraic Geometry, Springer-Verlag, Berlin, 1993. MR 82c:14003 (review of 1979 edition)
  • [Hu] X. Huang, Schwarz reflection principle in complex spaces of dimension two, Comm. Partial Differential Eq. 21 (1996), 1781-1828. MR 97m:32043
  • [Mel] R. B. Melrose, Equivalence of glancing hypersurfaces, Invent. Math. 37 (1976), 165-191. MR 55:9173
  • [Mi] P. Milman, Complex analytic and formal solutions of real analytic equations in $\mathbb C^{n}$, Math. Ann. 233 (1978), 1-7. MR 58:6322
  • [MW] J. K. Moser and S. M. Webster, Normal forms for real surfaces in $\mathbb C^{2}$ near complex tangents and hyperbolic surface transformations, Acta Math. 150 (1983), 255-296. MR 85c:32034
  • [O] T. Oshima, On analytic equivalence of glancing hypersurfaces, Sci. Papers College Gen. Ed. Univ. Tokyo 28 (1978), 51-57. MR 58:13231
  • [T] N. Tanaka, On the pseudo-conformal geometry of hypersurfaces of the space of $n$ complex variables, J. Math. Soc. Japan 14 (1962), 397-429. MR 26:3086
  • [TH] A. Tumanov and G. M. Henkin, Local characterization of holomorphic automorphisms of Siegel domains, Funktsional. Anal. i Prilozhen 17, 49-61; English transl. in. Functional Anal. Appl. 17 (1983). MR 86a:32063
  • [VW] B. L. Van der Waerden, Modern Algebra, Eighth Edition, Springer-Verlag, New York, NY, 1971. MR 10:587b (review of 1949 edition)
  • [W] S. M. Webster, Holomorphic symplectic normalization of a real function, Ann. Scuola Norm. Pisa 19 (1992), 69-86. MR 94d:32024
  • [Z] D. Zaitsev, Germs of local automorphisms of real-analytic CR structures and analytic dependence on $k$-jets, Math. Research Lett. 4 (1997), 823-842. MR 99a:32007
  • [ZS] O. Zariski and P. Samuel, Commutative Algebra, Vols. I and II, Springer-Verlag, New York, NY, 1958, 1960. MR 19:833e; MR 22:11006

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 32H02

Retrieve articles in all journals with MSC (2000): 32H02

Additional Information

M. S. Baouendi
Affiliation: Department of Mathematics, 0112, University of California at San Diego, La Jolla, California 92093-0112

P. Ebenfelt
Affiliation: Department of Mathematics, Royal Institute of Technology, S-100 44 Stockholm, Sweden

Linda Preiss Rothschild
Affiliation: Department of Mathematics, 0112, University of California at San Diego, La Jolla, California 92093-0112

Keywords: Formal mappings, generic submanifolds, CR mappings, holomorphic mappings, finite determination
Received by editor(s): June 3, 1999
Published electronically: June 22, 2000
Additional Notes: The first and the third authors are partially supported by National Science Foundation grant DMS 98-01258. The second author is partially supported by a grant from the Swedish Natural Science Research Council.
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society